Indiana, 2007Flooding in Indiana, February 25 to 28, 2007
February 25 to 28, 2007 · NWS PAH · 2 events in 2 counties and zones
Heavy rainfall on the 24th sent the lower Wabash and White Rivers just above flood stage late in the month. The rainfall was caused by a large storm system that developed over the central Plains on the 24th and moved northeast toward the Great Lakes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall on the 24th sent the lower Wabash and White Rivers just above flood stage late in the month. The rainfall was caused by a large storm system that developed over the central Plains on the 24th and moved northeast toward the Great Lakes. Widespread amounts of 1 to 2 inches were common.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 25, 3:57 AM EST, 33 minutes earlier.
Area forecast discussion, Feb 25, 3:57 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
257 AM CST SUN FEB 25 2007
.DISCUSSION...
VERTICALLY STACKED LOW OVER THE MO/IA BORDER WILL HEAD NE TO THE
GREAT LAKES REGION TODAY...THEN STALL THERE TONIGHT AND MONDAY.
SOME WRAP AROUND LIGHT SHOWERS OR SPRINKLES CANNOT BE RULED OUT
TODAY. HOWEVER...WILL KEEP POPS VERY LOW AS THE BULK OF THE ACTION
SHOULD BE NORTH OF THE FA.
MODELS ARE IN PRETTY GOOD AGREEMENT MOVING A DISTURBANCE ESE
FROM THE CENTRAL PLAINS MONDAY...TO THE LOWER OHIO VALLEY REGION
MONDAY NIGHT. THE SYSTEM IS SUPPORTED BY AN UPPER LEVEL JET STREAK
OVER 100 KTS...AND MODEST SFC REFLECTION...WITH A SFC WAVE FORECAST
TO TRACK JUST SOUTH OF THE FA. AS A RESULT BOTH THE GFS AND NAM
PAINT MINIMAL QPF ACROSS THE FA MONDAY AFTERNOON AND EVENING. FOR
NOW...WILL MENTION A CHANCE OF SPRINKLES...AND LET LATER SHIFTS
DECIDE IF POPS NEED TO BE ADDED. MAIN REASON FOR HOLDING OFF...IS
TSCTS AND SKEW-T/S SHOW MOISTURE IS MAINLY MID LEVEL...WITH DRY
AIR IN THE LOW TROP TRYING TO HANG ON.
NO CHANGES TO THE LONG RANGE PORTION OF THE FORECAST. THE LONG
RANGE PROGS CONTINUE TO SUPPORT OUR WEDNESDAY NIGHT AND THURSDAY
CHANCE OF CONVECTION.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Feb 24, 5:41 AM EST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
441 AM CST SAT FEB 24 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-251100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
441 AM CST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT
ACROSS THE FOUR STATE AREA. ISOLATED SEVERE THUNDERSTORMS CANNOT
BE RULED OUT...PRIMARILY ACROSS SOUTHEAST MISSOURI AND FAR SOUTHWEST
KENTUCKY. STRONG WINDS APPEAR TO BE THE MOST LIKELY HAZARD.
OUTSIDE OF THUNDERSTORM ACTIVITY...GUSTY SOUTHEAST SURFACE WINDS
FROM 15 TO 30 MPH ARE EXPECTED FROM LATE MORNING THROUGH THE EARLY
EVENING HOURS. WINDS COULD GUST AS HIGH AS 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. AT
THIS TIME...IT IS UNCLEAR WHETHER CONDITIONS WILL BE FAVORABLE FOR
SEVERE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE REQUESTED TODAY AND EARLY TONIGHT
ACROSS SOUTHEAST MISSOURI AND FAR SOUTHWEST KENTUCKY.
Flood, Pike
- When
- February 25, 4:30 AM EST to February 28, 11:59 PM EST
- Where
- Pike County, Petersburg
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 38.500, -87.280
Minor flooding began at Petersburg on the White River early on the 25th. The flooding was confined mainly to bottomland fields and wooded areas. The river continued to rise into early March.
Flood, Gibson
- When
- February 25, 6:00 PM CST to February 28, 11:59 PM CST
- Where
- Gibson County, East Mt Carmel to Hazleton
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 38.400, -87.730
Minor flooding began at Hazleton on the White River on the 25th. Minor flooding began on the lower Wabash River near East Mount Carmel on the 28th. In both cases, the inundation of bottomland fields and woods was the primary effect. Both rivers continued to rise into early March.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Delaware, February 25 to 26, 20072 deaths · 24 injured · 4 events
- Winter Storm and Winter Weather in Michigan, February 25 to 26, 20071 death · 8 events
- High Wind in Tennessee, February 25, 2007$160,000 · 60 kt wind · 9 events
- Lightning Strikes in Tennessee, February 25, 2007$150,000 · 2 events
- Strong Wind in South Carolina, February 25, 2007$70,000 · 7 events
- Flooding in Indiana, February 25 to 28, 2007$30,000 · 3 events
- High Wind in North Carolina, February 25, 2007$30,000 · 60 kt wind · 2 events
- Heavy Snow and High Wind in California, February 25 to 27, 2007$27,000 · 53 kt wind · 4 events
- Winter Storm and Winter Weather in New Jersey, February 25 to 26, 200721 events
- Blizzard and Ice Storm in Illinois, February 25 to 26, 200718 events
- Strong Wind in Georgia, February 25, 2007$20,000 · 2 events
- Winter Storm in Wisconsin, February 25, 200715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14547, 14546.